Article Text

Download PDFPDF
CASE REPORT
Ciprofloxacin-induced generalised non-bullous fixed drug eruption
  1. Mohamed Iliyas,
  2. Mudda Ram Subba Reddy,
  3. Uma Devi
  1. Department of General Medicine, Shri Sathya Sai Medical College and Research Institute, Kanchipuram, Tamil Nadu, India
  1. Correspondence to Dr Mohamed Iliyas, dr.mohd.iliyas{at}gmail.com

Summary

Ciprofloxacin, a very common antibiotic used in our day-to-day practice can cause adverse cutaneous reactions in 1–2% of patients. Photosensitivity, urticaria and maculopapular rash are the usual skin reactions. Fixed drug eruption (FDE) is an uncommon side effect of ciprofloxacin. Ciprofloxacin-induced generalised bullous FDEs have been very rarely reported in the literature. We report one such case of a young man who developed generalised non-bullous FDEs after treatment with ciprofloxacin.

  • foodborne infections
  • unwanted effects / adverse reactions
  • skin
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors MI: treating physician; case diagnosis, management and manuscript writing. MRSR: literature review. UD: proofreading and corrections.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.